MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Synovitis (2094); Distress (2329); Discomfort (2330); Deformity/ Disfigurement (2360); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Asr litigation complaint received ad 27 jun 2022.Litigation records alleges pain, discomfort, increased metal level in blood including cobalt and chromium, injury, emotional distress, disability, disfigurement and economic changes.Doi: (b)(6) 2007, dor: (b)(6) 2020, left hip.
 
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, b5, b7, d4 (lot, udi), g4, h4 and h6 (clinical code) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: a1, d1, d2, d4 (catalog), d6a and d10.
 
Event or Problem Description
Pfs alleges pseudotumors and metallosis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.H10 additional narrative: removed: h7 and h9 since the device involved is not an asr product.
 
Event or Problem Description
After review of medical records patient was revised due to wear of articular bearing surface of internal prosthetic left hip joint.Operative notes indicated soft tissue mass approximately 12cm diameter beginning at the distal aspect prior to incision extending distally.The mass was incised gently and there was egress of copious amounts of cloudy milky fluid which was suctioned.Mri showed cystic soft tissue mass extending through the fascia to the hip.There was mild to moderate dark staining of the synovial tissue and minimal trunnionosis.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT POR TAPER SZ5 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS INC 1818910
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15005711
Report Number1818910-2022-12976
Device Sequence Number15167608
Product Code LPH
UDI-Device Identifier10603295060062
UDI-Public10603295060062
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/13/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-11-110
Device Catalogue Number157011110
Device Lot NumberCB6DG1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/19/2022
08/01/2022
09/19/2022
10/06/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date07/19/2022
08/02/2022
09/30/2022
10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1749/1816-2011
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2.; ASR ACETABULAR CUPS 56.; ASR UNI FEMORAL IMPL SIZE 49.; UNK HIP ACETABULAR CUP ASR.; UNK HIP FEMORAL HEAD METAL ASR.; UNK HIP FEMORAL SLEEVE ASR.; UNKNOWN HIP FEMORAL STEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight73 KG